Alert archive / Georgia / Severe Thunderstorm Warnings in 2006
Severe Thunderstorm Warning 76, NWS Jacksonville, FL
NWS Jacksonville, FL issued this severe thunderstorm warning at May 14, 2006, 7:42 PM EDT for Atkinson County, Georgia. It was in force for 18 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- May 14, 2006, 7:42 PM EDT (23:42 UTC)
- Expired
- May 14, 2006, 8:00 PM EDT
- In force
- 18 min
- Issued by
- NWS Jacksonville, FL
- Area
- Counties, with a storm outline in the text
County Atkinson County, GA
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 14, 4:56 PM EDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Tallahassee Rgnl, FL (KTLH), launched 12:00Z, 11.7 hours before the alert went out and 168 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1565 m above ground
- 0-6 km bulk shear
- 44 kt
- 0-1 km storm-relative helicity
- 113 m²/s²
- 0-3 km storm-relative helicity
- 200 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jacksonville, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at May 14, 2:52 PM EDT, 4 hours 50 minutes earlier.
Area forecast discussion, May 14, 2:52 PM EDT, 4 hours 50 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSONVILLE FL
252 PM EDT SUN MAY 14 2006
.SHORT TERM...COLD FRONT CURRENTLY SITUATED ACROSS NORTH FLORIDA
INTO SOUTHWEST ALABAMA. BROKEN BAND OF SHOWERS EXISTS SOUTH OF THE
FRONT ACROSS CENTRAL GEORGIA. DRY AIR OVER SOUTHEAST GEORGIA
PREVENTING SHOWER FROM MAKING MUCH PROGRESS SOUTH WITH DEWPOINTS
IN THE 50S. FRONT WILL SLOWLY SAG SOUTH THROUGH MONDAY WITH STRONG
MID LEVEL FLOW CONTINUING. SHOWERS AND THUNDERSTORMS TO SPREAD
SOUTHWARD INTO CWA OVERNIGHT BUT COVERAGE STILL UNCERTAIN WITH
LACK OF SIGNIFICANT LOW LEVEL MOISTURE. HAVE BACKED OFF OF LIKELY
POPS FROM PREVIOUS FCST AND TOPPED THINGS OUT AT 50 PERCENT.
SCATTERED SHOWERS AND STORMS WILL CONTINUE ON MONDAY ACROSS NORTH
FLORIDA AS FRONT CONTINUES TO DROP SOUTH. GFS CONTINUES TO BE VERY
NOISY WITH LOTS OF CONVECTIVE FEEDBACK SO HAVE UNDERCUT MAV
GUIDANCE FOR POPS.
CLEARING SKIES MONDAY NIGHT INTO TUESDAY FROM NORTH TO SOUTH WITH
PLEASANT TEMPERATURES BEHIND THE COLD FRONT.
.LONG TERM...SEASONAL TEMPS TO CONTINUE THROUGH FRIDAY WITH UPPER
TROUGH REMAINING IN PLACE. FLOW BECOMES MORE ZONAL BY THE WEEKEND
WITH TEMPS RISING BACK INTO THE UPPER 80S. EXTENDED PERIOD LOOKS
DRY ATTM.
&&
.MARINE...COMBINATION OF WEAKENING HIGH PRESSURE TO THE SOUTH AND
COLD FRONT APPROACHING FROM THE NORTH IS PRESENTING SOUTHERLY WINDS
OVER THE LOCAL WATERS...WITH SPEEDS OF 10 TO 15 KNOTS. AS FRONT
INCHES CLOSER...PRESSURE GRADIENT WILL INCREASE...WITH SCEC
CONDITIONS LIKELY ESTABLISHING IN THE OFFSHORE LEGS. FRONT IS
FORECAST TO TRACK SLOWLY ACROSS THE AREA...LIKELY EXITING SOUTH BY
LATE MONDAY. A WEAKER COLD FRONT IS FORECAST TO ENTER THE LOCAL
WATERS BY MID-WEEK.
&&
.FIRE WEATHER...RED FLAG WARNING CONTINUES THROUGH 6 PM FOR
NORTHEAST FLORIDA. ATMOSPHERE WILL GRADUALLY MOISTEN AS UPPER TROUGH
AND ATTENDANT COLD FRONT IMPACTS THE REGION. RH VALUES WILL HOLD
ABOVE CRITICAL LEVELS MONDAY...WITH SCATTERED SHOWERS AND
THUNDERSTORMS ANTICIPATED. FRONT IS FORECAST TO CLEAR THE AREA BY
MONDAY NIGHT...FOLLOWED BY RH VALUES APPROACHING 35 PERCENT
ACROSS MUCH OF THE INTERIOR TUESDAY. EVEN DRIER CONDITIONS ARE IN
STORE WEDNESDAY...WITH RED FLAG CONDITIONS POSSIBLE ACROSS THE
INTERIOR.
&&
.PRELIMINARY POINT TEMPS/POPS...
AMG 60 79 54 78 / 50 50 20 5
SSI 64 77 60 77 / 40 50 30 5
JAX 61 81 57 80 / 30 50 30 10
SGJ 63 82 63 78 / 10 40 40 20
GNV 60 82 59 81 / 20 50 40 30
OCF 60 83 61 80 / 10 40 40 30
&&
.JAX WATCHES/WARNINGS/ADVISORIES...
FL...RED FLAG WARNING UNTIL 6 PM SUNDAY FOR THE FOLLOWING ZONES:
ALACHUA...BAKER...BRADFORD...CLAY...COLUMBIA...DUVAL...
FLAGLER...GILCHRIST...MARION...NASSAU...PUTNAM...ST JOHNS...
AND UNION.
GA...NONE.
MARINE...NONE.
&&
PUBLIC...ZAPPE
MARINE/FIRE WX...CAMPHazardous weather outlook, May 14, 5:00 PM EDT, 2 hours 42 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSONVILLE FL 500 PM EDT SUN MAY 14 2006 FLZ020>025-030>033-035>038-040-GAZ132>136-149>154-162>166-150300- ALACHUA-APPLING-ATKINSON-BACON-BAKER-BRADFORD-BRANTLEY- CAMDEN (COASTAL)-CAMDEN (INLAND)-CHARLTON-CLAY-CLINCH-COFFEE- COLUMBIA-DUVAL-ECHOLS-FLAGLER-GILCHRIST-GLYNN (COASTAL)- GLYNN (INLAND)-HAMILTON-JEFF DAVIS-MARION-NASSAU-PIERCE-PUTNAM- ST JOHNS-SUWANNEE-UNION-WARE-WAYNE- 500 PM EDT SUN MAY 14 2006 THIS OUTLOOK IS FOR NORTHEAST FLORIDA AND SOUTHEAST GEORGIA. .DAY ONE...THIS AFTERNOON AND TONIGHT... ...SEVERE THUNDERSTORM WATCH NUMBER 354 IN EFFECT FOR PORTIONS OF SOUTHEAST GEORGIA UNTIL 11 PM... INCREASING INSTABILITY AHEAD OF AN APPROACHING COLD FRONT...COMBINED WITH A SERIES OF UPPER LEVEL DISTURBANCES...WILL BRING THE POTENTIAL FOR ISOLATED SEVERE THUNDERSTORMS LATE THIS AFTERNOON AND THIS EVENING ACROSS PORTIONS OF SOUTHEAST GEORGIA...GENERALLY NORTHWEST OF A SURRENCY TO PEARSON LINE. THESE STORMS WILL MOVE RAPIDLY EAST NORTHEAST AT AROUND 35 MPH. LARGE HAIL AND DAMAGING WINDS WILL BE THE MAIN CONCERNS WITH THE STRONGEST STORMS. THIS ACTIVITY WILL GRADUALLY SINK FARTHER S AS IT WEAKENS LATE THIS EVENING...WITH ISOLATED STRONG STORMS POSSIBLE INTO THE REST OF SOUTHEAST GEORGIA AND EXTREME NORTH FLORIDA. CRITICALLY LOW RELATIVE HUMIDITIES IN COMBINATION WITH BREEZY WINDS WILL CONTINUE THIS AFTERNOON OVER NORTHEAST FLORIDA WHICH WILL ELEVATE THE FIRE DANGER. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY... A COLD FRONT WILL BE MOVING THROUGH THE AREA EARLY MONDAY WITH SHOWERS AND THUNDERSTORMS LIKELY. ISOLATED STRONG OR SEVERE THUNDERSTORMS ARE POSSIBLE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS REQUESTED IN THE SEVERE THUNDERSTORM WATCH AREA. SPOTTERS ARE REQUESTED TO SELF-ACTIVATE ELSEWHERE IF WARNINGS ARE ISSUED. FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN JACKSONVILLE WEBSITE ON THE INTERNET AT WWW.SRH.NOAA.GOV/JAX. CARROLL
In the hours before
Special weather statement, May 14, 7:35 PM EDT, 7 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSONVILLE FL 735 PM EDT SUN MAY 14 2006 GAZ149-150000- ATKINSON- 735 PM EDT SUN MAY 14 2006 ...A SIGNIFICANT WEATHER ALERT HAS BEEN ISSUED FOR ATKINSON COUNTY FOR STRONG WINDS AND SMALL HAIL VALID UNTIL 800 PM EDT... AT 735 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM CENTERED 3 MILES NORTHEAST OF PEARSON...MOVING EAST AT 30 MPH. THIS STRONG THUNDERSTORM WILL ALSO AFFECT AREAS AROUND PEARSON AND AXSON THROUGH 800 PM EDT. HAIL UP TO ONE HALF INCH IN DIAMETER AND GUSTY WINDS OF UP TO 50 MPH CAN BE EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE. THE AREA REMAINS UNDER A SEVERE THUNDERSTORM WATCH. REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT...OR YOU CAN CALL THE NATIONAL WEATHER SERVICE IN JACKSONVILLE DIRECTLY AT 1-800-499-1594. ZIBURA
Nearby
Severe Thunderstorm Warnings in Georgia, 2006Every severe thunderstorm warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.